How to recognise a drug or alcohol overdoses at a fest

We know that festival season is all about letting loose and oftentimes overindulging. Although we encourage individuals to let off a little steam and have some fun, we also want you all to stay safe. It really is our number one priority, second being maintaining our title as one of the best music festivals year-round.

This form does not exist

Here’s the thing, every time you drink alcohol or use drugs you put yourself at risk of severe side effects or overdose. This can occur with all alcoholic beverages and both illegal and medically prescribed substances. Understanding your limits will ultimately save your life.

Common drug overdose symptoms

It should be noted that drug overdoses symptoms vary from person to person. The symptoms are also dependent on individual body chemistry and the drug that has been ingested. Common signs, however, include:

  • Chest pains
  • Nausea/dizziness
  • Rapid heartbeat
  • Cessation of breath
  • Seizures

Common alcohol overdose symptoms

Contrary to belief, alcohol overdoses, otherwise known as alcohol poisoning, also carry frightening overdose signs. Key symptoms include:

  • Constant blackouts
  • Vomiting
  • Irregular breathing
  • Impaired motor skills
  • Inability to stay conscious

What to do when someone overdoses

If you are with someone who has overdosed the most important thing to do is stay calm. Then follow these steps:

  • Get to the medics tent IMMEDIATELY or send someone to call a trained medical assistant to attend to the person in need
  • Ask questions to keep the person awake
  • If they are not breathing, turn them to their side
  • If you are qualified to do so, perform CPR until help arrives

Whilst waiting for emergency services, try to obtain information from the individual. For example, what drugs or alcohol they had ingested so that our respondents can treat them accordingly.

Remember, most smartphones have medical ID’s. Grab the person’s phone to obtain all their medical information for when the medics arrive on the scene.

Preventing an overdose

Of course, avoiding alcohol or drugs is the best way to prevent an overdose. But we know that for most, this isn’t exactly an option. It’s a music festival – you want to let loose! So we suggest the following:

  • Understand all overdose signs
  • Know your limits when it comes to drugs and alcohol
  • Always be aware of which drugs or alcoholic beverage you are consuming
  • Avoid taking multiple substances

At Smoking Dragon Festivals, we want all festival-goers to express, unwind and party. We even allow marijuana (up to personal consumption limits) at the festival. We do however urge everyone to remain safe! Familiarise yourself with where the medical tent is before heading to the festival by checking out the site map: https://www.smokingdragon.org/site-map